North Dakota, 2005

Hail in North Dakota, August 1, 2005

August 1, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 1, 1:09 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 1, 1:09 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
209 PM CDT MON AUG 1 2005

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
FORECAST CHALLENGES REVOLVE AROUND TIMING OF NEXT SYSTEM AND
CONVECTIVE INITIATION TUESDAY ALONG BOUNDARY MOVING FROM EASTERN
MONTANA TO EASTERN NORTH DAKOTA BY 00Z WEDNESDAY. GFS CONTINUES
SLOWER WITH PROGRESSION OF SURFACE TROUGH. TROUGH ALONG A KMOT TO
KHEI LINE BY 12Z TUESDAY BY NGM/NAM AND CANDADIAN MODELS BUT ONLY
REACHING THE MONTANA/NORTH DAKOTA LINE ON THE GFS. HOWEVER AIR MASS
IN WARM SECTOR AHEAD OF SURFACE TROUGH WILL BE STRONGLY CAPPED AND
WILL PUSH CONVECTION A BIT FARTHER WEST UNTIL WEDNESDAY EVENING.
SYSTEM MOVES SLOWLY THROUGH CWA OVERNIGHT TUESDAY AND WILL LINGER
CHANCE OR SLIGHT CHANCE POPS INTO WEDNESDAY DAYTIME. HIGH PRESSURE
BEGINS TO BUILD INTO NORTHERN PLAINS WEDNESDAY NIGHT FOR DRY AND
COOLER REMAINDER OF EXTENDED.

.LONG TERM...FRIDAY THROUGH MONDAY NIGHT...
KEPT THE EXTENDED FORECAST DRY WITH VERY LITTLE OTHER CHANGES. UPPER
LEVEL NORTHWEST FLOW WILL TRANSITION TO A MORE ZONAL COMPONENT FOR
THE WEEKEND. A COUPLE OF SHORT WAVE TROUGHS MOVING THROUGH CENTRAL
CANADA WILL FLATTEN OUT ANY RIDGING ATTEMPTS OVER THE WESTERN AND
CENTRAL UNITED STATES IN THE LONG TERM...THUS KEEPING THE EXTREME
HEAT AWAY FROM THE NORTHERN PLAINS. WITH ZONAL FLOW WE WILL SEE A
WARMING TREND TOWARDS MORE SEASONABLE TEMPERATURES INTO THE WEEKEND
AND INTO EARLY NEXT WEEK. DGEX AND 12Z GFS80 DO HINT AT PRECIP
CHANCES SUNDAY THROUGH TUESDAY...BUT WILL HOLD OFF MENTIONING IN THE
FORECAST FOR NOW UNTIL LONG RANGE MODELS BECOME MORE AGREEABLE ON
TIMING AND PLACEMENT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/NH
Hazardous weather outlook, Aug 1, 2:41 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
341 PM CDT MON AUG 1 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-022037-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
341 PM CDT MON AUG 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS MAY PRODUCE DANGEROUS LIGHTNING TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON IN WESTERN
NORTH DAKOTA AND THEN SPREAD INTO THE CENTRAL PART OF THE STATE
DURING THE EVENING AND OVERNIGHT. SOME STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND TUESDAY
NIGHT.

CJS/HW

The radar

The Bismarck radar (KBIS), 103 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Grant

When
August 1, 4:15 PM CST to 4:16 PM CST
Where
Grant County, 12 mi S of Elgin
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
46.233, -101.850

Report through KFYR-TV.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470681.